42 - Insomnia (actually NO SLEEP)

by TC
(Rainy USA)

I am 42 and about 6 months ago just like a light switch I couldn't sleep (in the past I have never in my life had an issue sleeping...ever)
It is worse about 10 days before my period and gets "better" once my period starts. I cannot sleep, I go DAYS with no sleep, it's awful. I have tried over the counter meds, 5HTP - you name it.
I have taken 40mg (20mg morning & night) of Progest (Emrita) on my non-menstruating days for the last 3++ years. and I have never had a problem.
I don't know if something changed in my body or what. I had full up blood work done and my doctor told me everything is "IN RANGE" I also seem to get a elevated heartrate before going to bed. This makes it even harder to sleep (which I don't sleep anyways....)

I am VERY healthy and active and eat clean and drink pure water and avoid chemicals in my cleanser, soaps and skin care.

Any advise? Should I up my progesterone? I started my period today so I will start the progest in about 6 more days.

Thanks for ANY light you can shed!

PS - I plan to do a saliva test within the next couple of weeks.

Comments for 42 - Insomnia (actually NO SLEEP)

Click here to add your own comments

May 07, 2014
INSOMNIA
by: Deborah

Hi TC

I don't know about Progest, but I do know that Wray would tell you that you need at least 200 mg of real progesterone every day, and that your progesterone levels start to fall after about 13 hours......

She also says for severe symptoms (your kind of insomnia sounds severe!) that you should up your progesterone to about 500 mg until the symptoms are under control, and then you can start to back off verrrrrry slowly......back down to 200 mg.

Also, I think she even recommends sometimes that you just use it every day through the whole month, just to really get a handle on severe symptoms and not let them try to get the upper hand again.

Your racing heart is probably caused by estrogen dominance.

I know that Joy and others will be able to tell you a lot more than I can, but I thought I'd let you know the little bit that I know....

May 12, 2014
42 - Insomnia (actually NO SLEEP)
by: Joy

Hi TC

At 42 you could be starting to go through Peri-Menopause which is a difficult time for most women. It affects so many things and insomnia is certainly one of them. You could also be dealing with stress, this also affects sleep, it certainly did with me. You need to use much more progesterone, actually no women should be using less than 100mg/3ml per day, more if symptoms are severe, using less creates terrible Estrogen Dominance symptoms, which is what you are having right now. A racing heart as Deborah mentions is definitely caused by not using enough progesterone. The cream that you are using needs to be doubled to get enough progesterone concentration, it is vital that you use the correct amount of progesterone. Please read How to use Progesterone Cream, it will explain the correct way to use it if following a regular cycle. If the cycle is irregular it is best to use the cream every day. I suggest that you use nothing less than 200mg/6ml per day of the correct progesterone concentration, increasing until you find a level that suits you, you will need to experiment to see what suits you. Once you start to feel stable, then you can slowly start to reduce the cream by 16mg at a time. Reducing by too much and too soon will encourage your adverse symptoms to return.

The words “IN RANGE” means nothing to me. I really wish they would stop saying, “your tests are normal or in range”! What is normal anyway? Please look at the Hormone Testing page, you can work out for yourself what your levels should be.

Do you know what your Vitamin D level is, as a deficiency reduces the benefits of progesterone, it is connected to every single cell and its formation in our bodies, including insomnia, this makes it vital. For my own sleep problems, only after I increased my progesterone, made sure that my vitamin D level was up high, did my sleep slowly start to improve. I also took Inositol which I believe really helped me, I still take it today.

Hope this helps you.

Feb 01, 2015
I tried going up in dose
by: Anonymous

and still had all the same symptoms. 2 weeks ago I decided I am going to stop the cream all together, press the RESET button, wait 3-4 months then start up again. So far I am doing "better" (not great) after stopping the cream - How long does it take to clear your system since I took it for 3 years? Will it take years to clear since it's in all my fat cells? I do weekly sauna sessions, I'm hoping that will help it clear quicker (I also work out six days a week)

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...